With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I posted last week about a phytoestrogen cream I had been using called Emerita. I have been using it around the vagina and it has worked fantastically well! I must admit I have been using quite a bit daily -rubbing into my body too, and I thought I would not have any side effects as it is a natural product. I had already given up estriol cream because it made me feel terrible-very tearful and depressed
Ever since I started using the Emerita though I have been feeling more and more tearful and yesterday,very dizzy and faint too. I thought at first it was because there was still estriol in my system but now I am not so sure as I haven't used estriol for about a week.
Does anyone know if it is possible to get side effects such as tearfulness and dizziness from phytos?
Emerita contains black cohosh and red clover amongst other things.
I hope someone can help as I am getting rather worried about the way I am feeling. I have stopped using it for the moment but the vaginal results have been fantastic so I would like to continue with it.
Oh no uk lady! You were so happy with it. Yes, dizziness is a possible side effect of Black Cohosh. I don't know about the tearfulness though. Maybe you could contact the company about a change in dose or product. Good luck!
Thanks for your reply. I am going to stop using it for a while and wait for the symptoms to subside. I have to be honest-it feels hormonal-the way I felt with the estriol but not so intense. I am not a person to be tearful usually. I am not using any HRT now so it can only be the Emerita. I am feeling quite anxious too so it would be good to have reassurance from someone else with a similar experience.
I am so sensitive to everything though-I don't expect anyone else would be affected in the same way. I am so fed up!
I am sorry you are having problems with it. Ginsing extract is in the cream, and depression, excitability, and some other symptoms can show up depending on person. I could not take the cream because chaste berry was in it, as it made me itch. I have found taking herbs one at a time rather than mixed with several of them is better so you can see if you can tolerate them.
Herbs and herbal alternatives have risks just like perscription medications, the difference is the alternatives are not FDA regulated so you do not know how much is in each tube, where they get it, or how much you should take for your particular situation. We are taking chances when we buy herbs and supplements that are not regulated. Many of our perscription drugs come from natural herbs and then are processed in the lab and tested so we can more readily take them into the body.
You can Google the site Wholehealthmd.com for a list of supplements, their side effects and what they are used for.
Thank you for that. I am finding I am not so much depressed as tearful and emotional-if that makes sense?
Obviously there is something in the cream that my body does not like but I have had such fantastic results treating my atrophy- and so quickly.
I don't know why but I thought I was unlikely to get side effects so strongly.Now I know- I will wait a few days and then try a little again. Obviously I don't need much to treat the atrophy as it was much improved after only a couple of days.
I didn't think it would do very much but I underestimated it!